Bayesian inference for Pareto distribution with prior conjugate and prior non conjugate
Keywords:Pareto distribution, posterior variance, absolute bias, Bayes confidence interval
AbstractThe purpose of this study is to determine the best estimator for estimating the shape parameters of the Pareto distribution with the known scale parameter. Estimation of these parameters is done by using the Gamma distribution as the prior distribution of the conjugate and the Uniform distribution as the non-conjugate prior distribution. A comparison of the two prior distributions is done through simulation studies with various sample sizes. The best estimator net is a method that produces the smallest posterior variance, absolute bias, and Bayes confidence interval. This study proves that the Bayes estimator by using the prior conjugate distribution produces all indicators of the goodness of the model with a smaller value than the non-conjugate prior distribution. Thus it can be concluded that the estimator with prior conjugate will produce a better predictive value than prior non-conjugate.
Bain, Lee J. and M. Engelhardt.1992. Introduction to Probability and Mathematical Statistic Second Edition. Duxbury Press, California
Bolstad, W.M. 2007. Introduction to Bayesian Statistics Second Edition. A John Wiley & Sons, New York
Casella, G. and R.L. Berger. 2001. Statistical Inference Second Edition. Pasific Grove, California
Krishnamoorthy, K. 2006. Handbook of Statistical Distributions with Applications. Chapman & Hall/CRC
Mukhopadhyay, N. 2000. Probability and Statistical Inference. Marcel Dekker, New York
Walpole, E.R. 1986. Pengantar Statitika Edisi Ketiga. PT Gramedia Pustaka Utama : Jakarta
Walpole, E.R. dan Myers, R.H. 1995. Ilmu Peluang dan Statistika untuk Insinyur & Ilmuwan Edisi Keempat. ITB : Bandung
Yanuar, F., H. Yozza dan R.V. Rescha. 2019. Comparison of Two Priors in Bayesian Estimation for Parameter of Weibull Distribution. Science and Technology Indonesia. 4(3): 82 - 87
This work is licensed under a Creative Commons Attribution 4.0 International License.
Jurnal Matematika, Statistika dan Komputasi is an Open Access journal, all articles are distributed under the terms of the Creative Commons Attribution License, allowing third parties to copy and redistribute the material in any medium or format, transform, and build upon the material, provided the original work is properly cited and states its license. This license allows authors and readers to use all articles, data sets, graphics and appendices in data mining applications, search engines, web sites, blogs and other platforms by providing appropriate reference.